Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 86, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 17, 2007, 11:40 AM CDT for Llano County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 11:40 AM CDT (16:40 UTC)
- Expired
- Aug 17, 2007, 8:31 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandy Creek near Kingsland (KNLT2).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08152000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 171640
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT FRI AUG 17 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SANDY CREEK
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC299-180440-
/O.NEW.KEWX.FL.W.0086.070817T1640Z-070818T1636Z/
/KNLT2.2.ER.070817T1524Z.070818T0000Z.070818T0436Z.NO/
1140 AM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SANDY CREEK NEAR KINGSLAND.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:16 AM FRIDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...RISE
TO AROUND 16 FEET THIS THIS EVENING.
* IMPACT...AT 17.0 FEET...FLOW WILL BE WELL INTO THE FLOOD PLAIN ABOVE HWY 71 TO
LAKE LBJ. RESIDENTS OF FLOOD PRONE AREAS IN SANDY HARBOR SHOULD MONITOR NOAA
WEATHER RADIO FOR DEVELOPING HEAVY RAIN AND FLOOD CONDITIONS. FLOW WILL
THREATEN LOWEST HOMES IN SANDY HARBOR. BOATS AND DOCKS WILL BE SEVERELY
FLOODED AND DAMAGED. FLOW EXCEEDS USGS 1:10 YEAR FLOOD LEVEL.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
KINGSLAND 8 12 12.4 FRI 11 AM 9.5 8.4 7.9 7.6 7.3
$$1 follow-up statement
000
WGUS84 KEWX 180131
FLSEWX
TXC031-299-180931-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT FRI AUG 17 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
LLANO RIVER...PEDERNALES RIVER...SANDY CREEK...
ISLOATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC299-180201-
/O.CAN.KEWX.FL.W.0077.000000T0000Z-070818T2128Z/
/LLAT2.1.ER.070817T1448Z.070817T1930Z.070817T2049Z.NO/
831 PM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE LLANO RIVER
* AT 8 PM FRIDAY THE STAGE WAS...7.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* THE FORECAST: WILL CONTINUE TO FALL. LAST FORECAST.
$$
TXC299-180201-
/O.CAN.KEWX.FL.W.0086.000000T0000Z-070818T1636Z/
/KNLT2.N.ER.070817T1524Z.000000T0000Z.000000T0000Z.NO/
831 PM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SANDY CREEK
* AT 8 PM FRIDAY THE STAGE WAS...8.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 8.0 FEET.
* THE FORECAST: CRESTED THIS AFTERNOON AND IS NOW FALLING. WILL FALL TO WITHIN
BANKS LATER TONIGHT.
$$
TXC031-180201-
/O.CAN.KEWX.FL.W.0080.000000T0000Z-070818T1749Z/
/JOCT2.2.ER.000000T0000Z.070817T1930Z.070817T2305Z.NO/
831 PM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE PEDERNALES RIVER
* AT 8 PM FRIDAY THE STAGE WAS...13.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* THE FORECAST: CRESTED THIS AFTERNOON AND IS NOW FALLING. WILL FALL TO WITHIN
BANKS LATER TONIGHT.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6 AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
LLANO 10 10 7.4 FRI 8 PM 4.7 3.4 2.7 2.5 2.5
KINGSLAND 8 12 8.7 FRI 8 PM 6.6 4.6 4.6 4.6 4.6
JOHNSON CITY 13 14 13.2 FRI 8 PM 12.3 11.5 11.2 11.0 10.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 10:34 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 17, 10:34 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1034 AM CDT FRI AUG 17 2007 .UPDATE... LATE THIS MORNING THE CENTER OF TROPICAL DEPRESSION ERIN WAS NEARLY STATIONARY OVER CROCKETT COUNTY. THE 12Z SOUNDINGS AT DRT AND CRP WERE UNCAPPED WITH PWS OVER 2 INCHES SO WE EXPECT CONVECTION TO INCREASE IN COVERAGE AS SFC TEMPS REACH CONVECTIVE TRIGGER TEMPS IN THE LOWER TO MID 80S. THUS WE WILL CONTINUE WITH THE CURRENT CONFIGURATION OF THE FFA. THE GREATEST THREAT FOR COPIOUS RAINFALL AMOUNTS AND FLASH FLOODING WILL BE ACROSS THE EDWARDS PLATEAU AND TEXAS HILL COUNTRY...AREAS IN CLOSE PROXIMITY OF THE CENTER OF ERIN. ONLY MINOR CHANGES TO THE CURRENT FCST. GRIDS AND TEXT PRODUCTS UPDATED. && .PREV DISCUSSION... /ISSUED 351 AM CDT FRI AUG 17 2007/ DISCUSSION... REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF. DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO NEED TO EXTEND THE FLASH FLOOD WATCH. REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY AFFECTING DEEP SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 76 86 76 93 / 80 50 50 20 20 AUSTIN BERGSTROM INTL AIRPORT 88 75 87 74 92 / 80 50 50 20 20 DEL RIO INTL AIRPORT 88 77 92 77 93 / 70 70 40 20 10 SAN ANTONIO INTL AIRPORT 86 77 87 77 92 / 70 50 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/02
Hazardous weather outlook, Aug 17, 5:49 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT FRI AUG 17 2007 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS THROUGH THIS EVENING. NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION ERIN...LOCATED OVER THE WESTERN TEXAS HILL COUNTRY...WILL PRODUCE WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING TODAY AND EARLY TONIGHT. GENERAL RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 6 TO 10 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ON SATURDAY... CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 17, 9:03 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 13 NE FREDERICKSBURG 30.40N 98.72W
08/17/2007 M6.55 INCH GILLESPIE TX TRAINED SPOTTER
6.55 INCHES SINCE MIDNIGHT.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:15 PM CDT | Flash Flood Warning | EWX | Lavaca | 60 min |
| Aug 16, 7:24 PM CDT | River Flood Warning | EWX | Bandera | 15 hr |
| Aug 16, 7:51 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Aug 16, 8:15 PM CDT | Flash Flood Warning | EWX | Wilson | 4 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Medina | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Frio | 4 days |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:58 PM CDT | River Flood Warning | EWX | Kerr | 14 hr |
| Aug 16, 9:08 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 23 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Gillespie | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Blanco | 23 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Kendall | 13 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Comal | 23 hr |
| Aug 16, 10:29 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 11:23 PM CDT | River Flood Warning | EWX | Bexar | 22 hr |
| Aug 16, 11:58 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Aug 17, 12:35 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina | 6 hr |
| Aug 17, 3:25 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 18 hr |
| Aug 17, 4:36 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Llano | 5 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more | 5 hr |
| Aug 17, 11:05 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Aug 17, 1:49 PM CDT | Flash Flood Warning | EWX | Burnet | 116 min |
| Aug 17, 2:20 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 6 hr |
| Aug 17, 2:20 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 6 hr |
| Aug 17, 3:04 PM CDT | Flash Flood Warning | EWX | Hays | 116 min |
| Aug 17, 3:35 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.